MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS

DRÄGERWERK AG & CO. KGAA APOLLO; ANESTHESIA UNITS
Model Number 8606500
Medical Device Problem Codes Gas Output Problem (1266); Failure to Deliver (2338); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hospital's biomed was seeking dräger's assistance on the phone.Some minor nonconformities were found and corrected but these had no causal connection to the reported event.A technical deviation which might explain a ventilator failure was not found; the workstation passed the power-on self-test and was returned to use.An in-depth evaluation of the log file conducted by the manufacturer has than later confirmed that a ventilator failure has occurred during the particular procedure.The device had detected a deviation between the calculated and the measured piston position and has forced a shut-down of automatic ventilation to protect the patient from potentially hazardous output.The exact root cause could not be determined from the log file data.The issue is not necessarily related to component malfunction - if pressure is applied to the patient's chest due to e.G.Repositioning in a moment when the ventilator applies a piston hub this may lead to a fast rise in airway pressure whereupon the device responds with a safety shut-down of automatic ventilation.Heavy coughing of the patient during the wake-up phase may cause this as well.Independent from the triggering condition can be concluded that the device response was adequate.Due to the fact that it was not possible to determine any persisting error conditions in follow-up of the event, it is seen likely that the shut-down of ventilation was rather related to these procedural aspects than to component malfunction.A shut-down of automatic ventilation is accompanied by a corresponding alarm.As confirmed for the particular case, manual ventilation via the built-in breathing bag is further possible, and the monitoring functions remain unaffected.
 
Event or Problem Description
It was reported that a ventilator failure occurred during use of the device.The team reportedly finished the surgery in manual ventilation; no health consequences for the patient were resulting from the event.

Brand Name
APOLLO
Common Device Name
ANESTHESIA UNITS
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21917010
Report Number9611500-2025-00216
Device Sequence Number9031218
Product Code BSZ
UDI-Device Identifier04048675229674
UDI-Public(01)04048675229674(11)200428(17)241105(93)8606500-67
Combination Product (Y/N)N
PMA/510(K) Number
K042607
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8606500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/17/2025
Initial Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown